Undiagnosed Symptoms Community
Possible to have undissolved vicryl sutures?
About This Community:

This patient support community is for discussions relating to undiagnosed symptoms, breathing difficulties, feeling cold, cough, diarrhea, dizziness, fainting, fever, indigestion, itching, nausea, numbness, pain (chronic), paralysis, rash, sweating, swelling, urination problems, and vomiting.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Possible to have undissolved vicryl sutures?

About 9 months ago I had an excision of a dermatofibroma from my forehead.  The doctor used 6-0 nylon external sutures and 4-0 vicryl internal sutures (the external ones were removed a week after surgery; the internal ones were to dissolve on their own).  Since the surgery, the cut itself healed in a nice straight line, but I've had really persistent, somewhat scaly redness around the excision site, about the size of a thumb's nail.  I'm beginning to suspect that perhaps the stitches haven't dissolved and I'm still having a reaction to them.
The area doesn't feel painful, itchy, or tight - it feels like normal skin except a little rougher and red. Has anyone ever heard of vicryl sutures failing to dissolve?  How can I tell, short of cutting the area back open, whether there still might be stitches hanging around in there?
Thanks!
Related Discussions
3 Comments
Blank
1428481_tn?1340596731
I would suggest calling your doctor to get his/her opinion.  Maybe they will have you come back in so they can check it out to make sure the healing is going ok.  I have had a pretty deep cut on my finger that actually still hurt a month or two after it healed. I asked my dr about it and he said that just because it is healed on the outside, the inside can still take a while to heal completely.  It may just be that your cut is taking more time to heal on the inside.  But, your best answer will come from your dr.  Good luck! :)
Blank
351246_tn?1379685732

Hi
Welcome to the MedHelp forum!
Vicryl sutures normally dissolve by 70 days or 21/2 months. So after 9 months, it is unlikely to be due to vicryl. It could be an allergic reaction or dermatitis or redness due to skin tightness. Since there is no pain, chances of underlying abscess are less. However, please consult your surgeon as redness should not persist after so long.
Hope this helps. Please let me know if there is any thing else and do keep me posted. Take care!
Blank
Avatar_f_tn
My husband had foot surgery and still had vicryl sutures coming out after a year, so not everyone absorbs those sutures just fine.
Blank
Continue discussion Blank
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Undiagnosed Symptoms Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top General Health Answerers
1530171_tn?1418143903
Blank
TheLightSeeker
London, ON
363281_tn?1353103243
Blank
SassyLassie
Nelson, New Zealand
4851940_tn?1385441629
Blank
jemma116
United Kingdom
1756321_tn?1377771734
Blank
Red_Star
Queensland, Australia
1268057_tn?1431952537
Blank
Londres70
France
1780921_tn?1416842066
Blank
flipper336
Chandler, AZ